Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 77, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 15, 2008, 12:24 PM EDT for Fannin County, Gilmer County, Union County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2008, 12:24 PM EDT (16:24 UTC)
- Expired
- Mar 15, 2008, 1:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Fannin County, GA, Gilmer County, GA, Union County, GA
The radar
The Atlanta radar (KFFC), 153 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 151625
SVRFFC
GAC111-123-291-151700-
/O.NEW.KFFC.SV.W.0077.080315T1624Z-080315T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1224 PM EDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FANNIN COUNTY IN NORTH CENTRAL GEORGIA
GILMER COUNTY IN NORTH CENTRAL GEORGIA
UNION COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 100 PM EDT
* AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EPWORTH TO WEST OF
CHERRY LOG TO WEST OF TALONA...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
RIDGE...ELLIJAY...LOVING...PISGAH AND MARION.
WEAK...SHORT LIVED TORNADOES CAN SOMETIMES DEVELOP ALONG THE LEADING
EDGE OF SEVERE THUNDERSTORM LINES LIKE THIS ONE. HOWEVER...THE MAIN
THREAT IS DAMAGING WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3477 8393 3465 8411 3465 8415 3456 8426
3457 8433 3454 8441 3454 8446 3456 8447
3455 8465 3472 8466 3482 8458 3500 8461
3500 8395 3493 8392 3489 8385
TIME...MOT...LOC 1624Z 272DEG 38KT 3497 8434 3478 8445
3460 8472
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 10:48 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 15, 10:48 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 AM EDT SAT MAR 15 2008 .UPDATE... ANTICIPATING SPC TO ISSUE A TORNADO WATCH FOR PORTIONS OF GA BY NOON. DO NOT KNOW THE EXACT TIMING OF THE WATCH AT THIS TIME. WILL UPDATE ZONES AND OTHER FORECASTS AT THE TIME OF WATCH ISSUANCE. PREV DISCUSSION... /ISSUED 307 AM EDT SAT MAR 15 2008/ SHORT TERM /TODAY THROUGH MONDAY/... PRIMARY CONCERN IS EXTENT...MAGNITUDE AND TIMING OF SEVERE WEATHER TODAY. COMPLEX OF STORMS CURRENTLY LOCATED OVER WESTCENTRAL AL MOVING QUICKLY EAST. LINEAR EXTRAPOLATION PUTS COMPLEX INTO WRN GA BETWEEN 5 AND 6AM. EXPECT STORMS TO PROGRESS EAST WHILE ONLY WEAKENING IN INTENSITY SLIGHTLY. PRIMARY THREAT THIS MORNING WILL BE DAMAGING WINDS. AFTER LINE OF STORMS MOVES EAST ACROSS AREAS NORTH OF COLUMBUS TO SANDERSVILLE LINE...DRY SLOT SHOULD PUSH INTO SRN PART OF CWA FROM THE WEST WITH TEMPS WARMING INTO THE 70S AND LOW 80S IN SW ZONES. BIG QUESTION IS WHERE WILL WARM FRONT SET UP AND HOW WILL STORM COMPLEX AFFECT ENVIRONMENT. INITIAL THOUGHTS ARE THAT STORM COMPLEX WILL ENHANCE COLD POOL NORTH OF WARM FRONT AND WARM FRONT MAY BE A LITTLE FURTHER SOUTH AND LINGER IN CWA LONGER THAN MODELS INDICATING. ISOLATED SUPERCELLS SHOULD DEVELOP IN WARM SECTOR SOUTH OF WARM FRONT AND ANY CELLS WHICH APPROACH BOUNDARY WILL HAVE AMPLE VERTICAL WIND SHEAR FOR STRONG MESOCYCLONES AND TORNADOES. INSTABILITY IN THE WARM SECTOR MORE THAN SUFFICIENT FOR SUPERCELLS .MLCAPE STILL PROGGED BY GFS AND WRF AROUND 1300-1800 J/KG. EVEN IN WARM SECTOR WITH SW SFC WINDS...GFS PROGS 0-1KM SRH OF 125-200 M2/S2...SUFFICIENT IN ITSELF FOR SUPERCELLS. ANY BAROCLINIC ZONES/BOUNDARIES WILL JUST ENHANCE THIS. IF SFC LOW DEEPENS MORE THAN PROGGED IN THE AFTERNOON...ISOALLOBARIC FORCING WILL ALSO BACK SFC WINDS FURTHER ENHANCING ENVIRONMENTAL HELICITY. ONLY HOPES FOR REDUCING THREAT OF SUPERCELLS AND TORNADOES WOULD BE IF COMPLEX BECOMES LARGER AND STRONGER THAN EXPECTED OR SLOWS DOWN .STABILIZING MUCH OF CWA FOR MOST OF THE DAY. ANOTHER HOPE IS THAT MIXING IN WARM SECTOR WILL BE STRONGER THAN EXPECTED AND VEER SFC WINDS TO SW OR W... MINIMIZING VERTICAL WIND SHEAR AND CONVERGENCE AHEAD OF COLD FRONT. WILL NEED TO MONITOR EVOLUTION OF STORMS AND MESOSCALE ENVIRONMENT CLOSELY. SYSTEM WILL PUSH OUT QUICKLY TONIGHT...ENDING BY 00Z IN SW 1/2 AND 06Z IN NE 1/2. WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA. NO SIGNIFICANT COOLING EXPECTED AS GENERAL PATTERN REMAINS ZONAL THROUGH MONDAY WHEN HIGH AMPLITUDE UPPER LOW DEVELOPS OVER SW U.S. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... UPPER LOW PROGGED BY GFS AND ECMWF TO MOVE INTO THE SRN PLAINS TUES AND MS VALLEY WED...HOWEVER GFS KEEPS SYSTEM MUCH MORE INTENSE THAN ECMWF. SHOULD SEE ANOTHER ROUND OF TSRA ON WED SO HAVE KEPT THIS GOING. INITIAL PROGS SHOW LIMITED INSTABILITY WITH THIS SYSTEM...LETS HOPE IT STAYS THAT WAY. SNELSON AVIATION... LOOKS LIKE A RATHER ACTIVE AVIATION WEATHER DAY ACROSS NORTH AND CENTRAL GEORGIA. SHOWERS AND THUNDERSTORMS ACROSS AL WILL MOVE ACROSS THE ATL AREA BY 10-12Z. MOSTLY LARGE HAIL AND GUSTY WINDS ASSOCIATED WITH THESE THUNDERSTORMS. THEY SHOULD BE EAST OF THE TAF SITES BY 14-16Z. THERE WILL BE ANOTHER SHOT OF THUNDERSTORMS AS CONVECTIVE REDEVELOPMENT BEGINS THIS AFTERNOON THROUGH TONIGHT. WINDS THIS MORNING MAINLY OUT OF THE SE AND VERY LIGHT BUT LOOKING FOR WINDS TO INCREASE LATER TODAY OUT OF THE SW 06-12KT. WITH VERY LIGHT TO CALM WINDS THIS MORNING FOG HAS DEVELOPED ACROSS THE AREA. IT IS TAKING VSBYS DOWN TO 1SM OR EVEN LOWER BUT WITH THUNDERSTORMS MOVING IN SHOULD SEE FOG DISSIPATE SHORTLY. LOW CEILINGS THIS MORNING WITH FOG BUT THINGS SHOULD IMPROVE BY DAYBREAK WITH THUNDERSTORMS MOVING IN BUT STILL LOOKING FOR CEILINGS IN THE 2000 TO 3000FT RANGE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 46 71 40 66 / 60 30 0 5 5 ATLANTA 69 44 68 42 67 / 60 20 0 5 5 BLAIRSVILLE 62 38 63 37 62 / 80 30 0 5 5 CARTERSVILLE 68 44 65 37 68 / 70 20 0 5 5 COLUMBUS 79 51 74 45 74 / 30 10 0 5 5 GAINESVILLE 62 46 67 40 65 / 70 30 0 5 5 MACON 78 47 76 41 70 / 30 20 0 5 5 ROME 70 44 65 39 68 / 70 20 0 5 5 PEACHTREE CITY 73 46 69 38 68 / 50 10 0 5 5 VIDALIA 76 49 75 41 69 / 20 20 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Mar 15, 12:19 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1219 PM EDT SAT MAR 15 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1219 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND THIS EVENING. .SYNOPSIS... A COMPLEX OF STORMS MOVED FROM EASTERN ALABAMA THIS MORNING...AND WAS MOVING ACROSS NORTH GEORGIA AT MID DAY. THESE STORMS WERE ASSOCIATED WITH AN UPPER LOW PRESSURE SYSTEM THAT WILL BE MOVING INTO THE OHIO VALLEY THIS AFTERNOON. . .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE. THE BEST PLACE FOR SEVERE STORMS TO DEVELOP WILL BE ALONG AND NORTH OF A COLUMBUS TO MACON LINE THIS AFTERNOON AND EVENING. .DISCUSSION... A COMPLEX STORM SYSTEM WAS MOVING THROUGH THE TENNESSEE AND OHIO VALLEY REGION THIS AFTERNOON. WARM AIR WAS SURGING NORTHWARD INTO THIS SYSTEM. ALSO...THERE WAS STRONG WIND SHEAR THROUGH THE ATMOSPHERE WHICH WOULD ENHANCE THUNDERSTORM DEVELOPMENT. LIFTED INDEX AND CAPE VALUES FAVORED SEVERE THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON...AND AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED SUNDAY THROUGH TUESDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 15, 7:18 AM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 718 AM EDT SAT MAR 15 2008 GAZ025-027-035>038-151200- 718 AM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN OCONEE... OGLETHORPE...CLARKE...BARROW...MADISON AND JACKSON COUNTIES UNTIL 800 AM EDT... AT 717 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ARCADE TO FARMINGTON...MOVING EAST AT 45 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS OCONEE...OGLETHORPE...CLARKE...BARROW... MADISON AND JACKSON COUNTIES...INCLUDING THE CITIES OF FARMINGTON... EASTVILLE...NORTH HIGH SHOALS...BOGART...BISHOP...ARCADE... WHITEHALL...WATKINSVILLE...ATHENS...NICHOLSON...CENTER...GAINES SCHOOL...WINTERVILLE...HULL AND ARNOLDSVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 15, 10:20 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1020 AM EDT SAT MAR 15 2008 GAZ001-002-011-151500- 1020 AM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CHATTOOGA...DADE AND WALKER COUNTIES UNTIL 1100 AM EDT... AT 917 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 17 MILES WEST OF TRENTON TO 22 MILES SOUTHWEST OF CLOUDLAND...MOVING EAST AT 45 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CHATTOOGA...DADE AND WALKER COUNTIES THROUGH 1100 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RISING FAWN...NEW ENGLAND...CLOUDLAND STATE PARK...CEDAR GROVE...TRENTON...DAVIS CROSSROADS...CLOUDLAND...MENLO...WILDWOOD...SUBLIGNA...HINKLES...HIGH POINT...LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY AND LYERLY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Mar 15, 10:56 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1056 AM EDT SAT MAR 15 2008 GAZ001>005-011-012-019-151545- 1056 AM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN FLOYD...CHATTOOGA...GORDON...DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 1145 AM EDT... AT 1055 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROSSVILLE TO JAMES H. FLOYD STATE PARK... MOVING EAST AT 50 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS FLOYD...CHATTOOGA...GORDON...DADE...WALKER...WHITFIELD... CATOOSA AND MURRAY COUNTIES THROUGH 1145 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILDWOOD...SUBLIGNA...ROCK SPRING... NEW ENGLAND...NAOMI...JAMES H. FLOYD STATE PARK...HOLLAND... HINKLES...HIGH POINT...DAVIS CROSSROADS...CLOUDLAND STATE PARK... CHATTOOGAVILLE...CEDAR GROVE...BERRYTON AND TRION. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Mar 15, 11:28 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1128 AM EDT SAT MAR 15 2008 GAZ019-020-030-041-151600- 1128 AM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN HARALSON...POLK...BARTOW AND FLOYD COUNTIES UNTIL NOON EDT... AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES WEST OF COOSA TO 21 MILES WEST OF ESOM HILL...MOVING EAST AT 55 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HARALSON...POLK...BARTOW AND FLOYD COUNTIES THROUGH NOON EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COOSA...ETNA...ESOM HILL...CAVE SPRING...ROME...LINDALE...CEDARTOWN...PINSON...SHANNON... FISH CREEK...FELTON...VAN WERT...TAYLORSVILLE...ROCKMART AND ADAIRSVILLE. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 15, 11:44 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1144 AM EDT SAT MAR 15 2008 GAZ005-011-012-019-151615- 1144 AM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN FLOYD...CHATTOOGA...GORDON AND MURRAY COUNTIES UNTIL 1215 PM EDT... AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUMMERVILLE...MOVING EAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FLOYD...CHATTOOGA...GORDON AND MURRAY COUNTIES THROUGH 1215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TIDINGS... SUBLIGNA...JAMES H. FLOYD STATE PARK...TRION...SUMMERVILLE...EVERETT SPRINGS...OOSTANAULA...SUGAR VALLEY...CALHOUN...RESACA... NICKELSVILLE...REDBUD...HOLLEY AND AUDUBON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Mar 15, 12:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1223 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FUNNEL CLOUD 3 NE CEDARTOWN 34.05N 85.22W
03/15/2008 POLK GA EMERGENCY MNGR
FUNNEL CLOUD OBSERVED BY POLICE MOVING DUE EAST FROM THE
LAKE CITY AREA.
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:09 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 36 min |
| Mar 14, 9:30 PM EDT | Tornado Warning | FFC | Fulton | 30 min |
| Mar 14, 9:36 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 24 min |
| Mar 14, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 23 min |
| Mar 14, 9:48 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 27 min |
| Mar 14, 10:00 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale, Walton | 45 min |
| Mar 14, 10:10 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Paulding | 35 min |
| Mar 14, 10:12 PM EDT | Tornado Warning | FFC | Newton, Rockdale | 33 min |
| Mar 14, 10:30 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 45 min |
| Mar 14, 10:48 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 42 min |
| Mar 14, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 55 min |
| Mar 14, 11:03 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Putnam | 27 min |
| Mar 14, 11:29 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 46 min |
| Mar 14, 11:35 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 40 min |
| Mar 14, 11:40 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry | 50 min |
| Mar 15, 12:03 AM EDT | Severe Thunderstorm Warning | FFC | Morgan, Walton | 27 min |
| Mar 15, 4:05 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more | 4 hr |
| Mar 15, 5:25 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 50 min |
| Mar 15, 5:57 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Douglas, Fayette, Fulton and 1 more | 33 min |
| Mar 15, 6:01 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Spalding | 44 min |
| Mar 15, 6:42 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Morgan, Newton, Oconee, Rockdale and 1 more | 33 min |
| Mar 15, 6:46 AM EDT | Tornado Warning | FFC | DeKalb, Gwinnett, Rockdale, Walton | 13 min |
| Mar 15, 11:58 AM EDT | Tornado Warning | FFC | Bartow, Floyd, Paulding, Polk | 47 min |
| Mar 15, 12:04 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray, Whitfield | 26 min |
| Mar 15, 12:32 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 43 min |
| Mar 15, 12:37 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 23 min |
| Mar 15, 12:50 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 25 min |
| Mar 15, 1:10 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Forsyth | 35 min |
| Mar 15, 1:14 PM EDT | Tornado Warning | FFC | Cherokee, Dawson, Forsyth, Pickens | 46 min |
| Mar 15, 1:27 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 33 min |
| Mar 15, 1:34 PM EDT | Tornado Warning | FFC | Dawson, Forsyth, Hall, Jackson | 41 min |
| Mar 15, 1:46 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding | 29 min |
| Mar 15, 1:57 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 33 min |
| Mar 15, 2:00 PM EDT | Tornado Warning | FFC | Banks, Hall, Jackson | 45 min |
| Mar 15, 2:02 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 43 min |
| Mar 15, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 24 min |
| Mar 15, 2:18 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 27 min |
| Mar 15, 2:23 PM EDT | Tornado Warning | FFC | Banks, Madison | 37 min |
| Mar 15, 2:27 PM EDT | Tornado Warning | FFC | Cherokee, Forsyth, Fulton | 35 min |
| Mar 15, 2:35 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 40 min |
| Mar 15, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Gordon, Pickens | 47 min |
| Mar 15, 2:43 PM EDT | Tornado Warning | FFC | Gwinnett, Hall | 47 min |
| Mar 15, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 45 min |
| Mar 15, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 43 min |
| Mar 15, 2:58 PM EDT | Tornado Warning | FFC | Barrow, Jackson | 47 min |
| Mar 15, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Paulding, Polk | 36 min |
| Mar 15, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 33 min |
| Mar 15, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 36 min |
| Mar 15, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin, Pickens | 41 min |
| Mar 15, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton, Paulding | 51 min |
| Mar 15, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 40 min |
| Mar 15, 3:29 PM EDT | Tornado Warning | FFC | Clarke, Madison, Oglethorpe | 46 min |
| Mar 15, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 23 min |
| Mar 15, 3:37 PM EDT | Severe Thunderstorm Warning | FFC | White | 23 min |
| Mar 15, 3:37 PM EDT | Tornado Warning | FFC | Cobb, Douglas, Fulton | 38 min |
| Mar 15, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 34 min |
| Mar 15, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 59 min |
| Mar 15, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 44 min |
| Mar 15, 3:55 PM EDT | Tornado Warning | FFC | DeKalb | 35 min |
| Mar 15, 4:01 PM EDT | Tornado Warning | FFC | Banks, Hall, Jackson | 25 min |
| Mar 15, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 25 min |
| Mar 15, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 23 min |
| Mar 15, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale, Walton | 32 min |
| Mar 15, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 46 min |
| Mar 15, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 45 min |
| Mar 15, 4:19 PM EDT | Tornado Warning | FFC | Barrow, Gwinnett | 26 min |
| Mar 15, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Newton, Rockdale | 79 min |
| Mar 15, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 34 min |
| Mar 15, 4:30 PM EDT | Tornado Warning | FFC | Hall, Jackson | 45 min |
| Mar 15, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Oconee, Oglethorpe, Taliaferro | 40 min |
| Mar 15, 4:38 PM EDT | Tornado Warning | FFC | Newton, Walton | 37 min |
| Mar 15, 4:42 PM EDT | Tornado Warning | FFC | Barrow, Clarke, Jackson, Oconee | 33 min |
| Mar 15, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 27 min |
| Mar 15, 4:51 PM EDT | Tornado Warning | FFC | Morgan | 24 min |
| Mar 15, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 62 min |
| Mar 15, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 46 min |
| Mar 15, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 28 min |
| Mar 15, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 27 min |
| Mar 15, 5:04 PM EDT | Tornado Warning | FFC | Madison | 26 min |
| Mar 15, 5:09 PM EDT | Tornado Warning | FFC | Clarke, Oconee, Oglethorpe, Wilkes | 18 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.